Oklahoma, 2023

Hail and Damaging Winds in Oklahoma, September 19, 2023

September 19, 2023 · NWS OUN · 48 events in 14 counties and zones

As multiple low-amplitude upper waves (embedded within broad zonal flow) traversed the Southern Plains, two rounds of convection occurred across the forecast area on the 19th. The first round, from the late morning into early afternoon, included a few reports of marginally severe hail across north-central into eastern Oklahoma, owing to relatively weak instability present during this time frame.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

As multiple low-amplitude upper waves (embedded within broad zonal flow) traversed the Southern Plains, two rounds of convection occurred across the forecast area on the 19th. The first round, from the late morning into early afternoon, included a few reports of marginally severe hail across north-central into eastern Oklahoma, owing to relatively weak instability present during this time frame.

By the early evening, aided by sufficient deep-layer wind shear and increasing (significant in magnitude) convective instability, multiple supercell thunderstorms initiated across southwest Oklahoma. Reports of large to very large hail and wind damage were received across the aforementioned areas. A 'left-split' (supercell) thunderstorm traveled into portions of central Oklahoma, including the southern suburbs of the Oklahoma City Metropolitan area, and produced continued reports of significant hail during the late evening time frame. Additional supercell thunderstorms developed further north across central Oklahoma during the evening as well. While a few reports of large hail were also received with these storms, greater convective inhibition limited the longevity of impact from these thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 19, 11:43 AM CST, 31 minutes earlier.

Area forecast discussion, Sep 19, 11:43 AM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1243 PM CDT Tue Sep 19 2023

...New AVIATION...

.UPDATE...
Issued at 1109 AM CDT Tue Sep 19 2023

Updated POPs for late this morning through early this evening
following both trends on radar and short-term trends in model
output. The highest POPs will be focused from south central to
east central Oklahoma, but there is still definitely enough signal
for redevelopment farther west that POPs are still warranted out
there, although convection may be more scattered.

Did not adjust the high temperature, but made adjustments to the
hourly grids as these morning clouds have slowed down the morning
warming. Still think the forecast max temps can be achieved as
skies are clearing in the west, but the hourly temps should now be
closer to representative.

&&

.SHORT TERM...
(Today and tonight)
Issued at 359 AM CDT Tue Sep 19 2023

Showers and thunderstorms will be likely widespread across our area
in the short term, potentially becoming severe by Tuesday afternoon
with the severe risk continuing into the evening hours.  Gusty south
winds coupled with this mornings low-level jet will transport gulf-
based moisture up through the boundary layer increasing lower to mid
60s surface dewpoints up from northern Texas into Oklahoma by late
morning. Tuesdays low-level moisture advection will also sharpen up
a dryline up through west Texas into the Southern High Plains.
Meanwhile, an embedded mid-level shortwave propagating through our
nearly zonal westerlies could initiate a first round of convection
after sunrise through the morning until the low-level jet weakens by
late morning.  One to possibly two troughs developing lee of the
Colorado Rockies in our westerlies will be digging across the
Central High Plains and with the first one moving into the Southern
Plains by the afternoon. This lee trough will steepen mid-level
lapse rates resulting in rapid destabilization, with moderate 2000-
3000 J/kg of surface based CAPE to work with in the afternoon as
well as moderate instability for any elevated lifted convection.
Although 925 mb winds weaken by afternoon, ample 850 mb south-
southwest flow may provide sufficient shear to maintain storm
organization.  As a result, could see severe storms develop late in
the afternoon with peak daytime heating as the lee trough digs
through. Another areas of severe storm development by late afternoon
could be along the dryline as heating/mixing may break the cap, and
this severe convection could affect western Oklahoma and western
north Texas. The primary severe hazards late this afternoon could be
up to golf-ball size hail to perhaps slightly bigger (2-inch)
associated with the dryline convection, as well as damaging
downburst winds. Could also see heavy rainfall under some of these
storms although southeasterly storm motion may be sufficient to
inhibit any slow-moving storms or training.

Could see dryline convection ongoing during the early evening hours
as a strong low-level jet returns for the night and maintaining
storm organization overnight.  There is some model inconsistencies
overnight with the GFS & ECMWF displacing the trough into eastern
Oklahoma while the NAM slows it down with a second trough trailing
through. Certainly could see convection into the overnight hours,
but decreasing instability should lower the severe threat by early
Wednesday morning.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 359 AM CDT Tue Sep 19 2023

For Wednesday, expecting the upper trough across eastern Oklahoma to
dig eastward into the Mississippi Valley Region.  Will restrict storm
POPs east of I-35 during the afternoon although confidence is very
low so will keep POPs below 20%.  Our zonal flow aloft will
transition into a weak ridge as a large amplitude trough develops
upstream over the Western U.S. while southerly low-level winds will
maintain those 60 degree dewpoints across our area with a dryline
stretched across the the Southern High Plains.  A series of
shortwaves expelled through our weak ridging will keep storm POPs in
the forecast every day from Thursday through Sunday as ample surface
moisture will also remain in place.  The ingredients will be in
place for supercell storms developing on Thursday, but for now it
looks to be a low-end severe event.  Storm POPs will stay restricted
to the eastern half of our CWA into the weekend with a cold front
possibly coming through on Sunday bringing our temperatures back
down to seasonably average.

&&

.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Tue Sep 19 2023

The current area of showers and storms will mainly affect the TAF
sites near and east the Interstate 35 corridor (KPNC, KSWO, KOKC,
KOUN) with the showers/storms lingering the longest at KPNC and
KSWO. Additional development of showers and storms are expected to
develop across the west this afternoon and spread east again late
this afternoon and evening. Skies will being clearing after the
last round of convection moves through overnight. Some of the
storms could be severe with hail and strong winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  85  64  86  68 /  50  70  20  20
Hobart OK         93  63  92  67 /  30  30  10   0
Wichita Falls TX  95  68  95  72 /  40  50  20  10
Gage OK           90  59  86  62 /  20  20   0   0
Ponca City OK     82  61  82  63 /  60  60  20  20
Durant OK         93  66  91  70 /  40  70  50  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...68
LONG TERM....68
AVIATION...26
Hazardous weather outlook, Sep 19, 3:28 AM CST, 8 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
428 AM CDT Tue Sep 19 2023

OKZ004>048-050>052-TXZ083>090-200930-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
428 AM CDT Tue Sep 19 2023

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Scattered thunderstorms will be ongoing through the morning hours,
but not expecting any organized severe weather with these morning
storms. Severe thunderstorms will be possible during the
afternoon into evening hours across most of Oklahoma and western
north Texas. Severe risks starting this afternoon would be up to
golf ball size hail and 60-80 mph damaging wind gusts. Heavy rain
will also be possible mainly along and east of the I-35 corridor.
Although thunderstorms may be ongoing overnight, the severe risk
should diminish toward the midnight hours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Thunderstorm chances will continue each day Wednesday through
Monday. Severe thunderstorms will be possible on Thursday and
again on Saturday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Sep 19, 9:57 AM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Norman OK
1057 AM CDT Tue Sep 19 2023

OKZ018-019-191630-
Kingfisher OK-Logan OK-
1057 AM CDT Tue Sep 19 2023

...A strong thunderstorm will impact portions of southeastern
Kingfisher and southwestern Logan Counties through 1130 AM CDT...

At 1057 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Cashion, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cashion, Cedar Valley, Cimarron City, Navina, and Seward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3576 9783 3584 9787 3596 9753 3578 9748
TIME...MOT...LOC 1557Z 255DEG 29KT 3582 9778

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MDU
Special weather statement, Sep 19, 9:59 AM CST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Norman OK
1059 AM CDT Tue Sep 19 2023

OKZ006-191630-
Alfalfa OK-
1059 AM CDT Tue Sep 19 2023

...A strong thunderstorm will impact portions of southwestern Alfalfa
County through 1130 AM CDT...

At 1059 AM CDT, Doppler radar was tracking a strong thunderstorm near
Carmen, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cherokee, Carmen, and Lambert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3659 9829 3655 9853 3656 9854 3658 9853
      3659 9853 3660 9854 3663 9854 3675 9836
TIME...MOT...LOC 1559Z 248DEG 16KT 3663 9848

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MDU
Special weather statement, Sep 19, 11:08 AM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Norman OK
1208 PM CDT Tue Sep 19 2023

OKZ019-020-191730-
Payne OK-Logan OK-
1208 PM CDT Tue Sep 19 2023

...A strong thunderstorm will impact portions of north central Logan
and southwestern Payne Counties through 1230 PM CDT...

At 1208 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mulhall, moving east at 40 mph.

HAZARD...Wind gusts of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mulhall and Lake Carl Blackwell.

This includes Interstate 35 between mile markers 166 and 172.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3598 9747 3604 9749 3613 9722 3599 9719
TIME...MOT...LOC 1708Z 256DEG 34KT 3602 9741

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MDU
Special weather statement, Sep 19, 11:17 AM CST, 57 minutes before
Special Weather Statement
National Weather Service Norman OK
1217 PM CDT Tue Sep 19 2023

OKZ007-191745-
Grant OK-
1217 PM CDT Tue Sep 19 2023

...A strong thunderstorm will impact portions of southwestern Grant
County through 1245 PM CDT...

At 1216 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Nash, moving east at 30 mph.

HAZARD...Wind gusts of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jefferson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3665 9803 3672 9808 3685 9777 3670 9769
TIME...MOT...LOC 1716Z 250DEG 27KT 3671 9799

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

MDU
Special weather statement, Sep 19, 11:45 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Norman OK
1245 PM CDT Tue Sep 19 2023

OKZ007-191815-
Grant OK-
1245 PM CDT Tue Sep 19 2023

...A strong thunderstorm will impact portions of southeastern Grant
County through 115 PM CDT...

At 1244 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jefferson, moving east at 30 mph.

HAZARD...Wind gusts of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pond Creek, Lamont, and Jefferson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3667 9785 3675 9787 3684 9754 3668 9751
TIME...MOT...LOC 1744Z 262DEG 26KT 3672 9778

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

MDU
Special weather statement, Sep 19, 12:12 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Norman OK
112 PM CDT Tue Sep 19 2023

OKZ020-191845-
Payne OK-
112 PM CDT Tue Sep 19 2023

...A strong thunderstorm will impact portions of north central Payne
County through 145 PM CDT...

At 112 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stillwater, moving east at 25 mph.

HAZARD...Wind gusts of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stillwater and Glencoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3616 9682 3616 9681 3611 9681 3613 9714
      3623 9714 3625 9684 3624 9682
TIME...MOT...LOC 1812Z 266DEG 23KT 3618 9706

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

MDU

The radar

The Norman radar (KTLX), 94 km away, was scanning. The volume nearest the first event began at 18:15 UTC.

Open the radar archive at this moment

Event by event

44 hail, 4 thunderstorm wind. Local standard time, as filed.

Hail, Payne

When
September 19, 12:14 PM CST
Where
Payne County, 2.03 mi WNW of (Swo)stillwater Airport
Measured
0.75 in hail
Reported by
Public
Coordinates
36.173, -97.123

MPing report.

Hail, Payne

When
September 19, 12:24 PM CST
Where
Payne County, Stillwater
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
36.120, -97.060

Hail, Jackson

When
September 19, 5:15 PM CST
Where
Jackson County, 0.15 mi NNE of Duke
Measured
1.5 in hail
Reported by
Public
Coordinates
34.662, -99.569

Relayed report. Time is radar estimated.

Hail, Jackson

When
September 19, 5:35 PM CST
Where
Jackson County, 0.47 mi SW of Martha
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
34.725, -99.396

Hail, Jackson

When
September 19, 5:36 PM CST
Where
Jackson County, 1.85 mi N of Altus
Measured
0.75 in hail
Reported by
Public
Coordinates
34.666, -99.335

MPing report.

Hail, Jackson

When
September 19, 5:40 PM CST
Where
Jackson County, Blair
Measured
1.5 in hail
Reported by
Public
Coordinates
34.780, -99.330

Image relayed via social media.

Hail, Blaine

When
September 19, 5:44 PM CST
Where
Blaine County, 3.78 mi SSE of Okeene
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
36.072, -98.288

Relayed image showing ping pong ball to golf ball size hail. Time is radar estimated.

Thunderstorm Wind, Tillman

When
September 19, 5:55 PM CST
Where
Tillman County, 2.32 mi SE of Tipton Arpt
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.440, -99.138

Tipton (TIPT) Mesonet observation.

Hail, Jackson

When
September 19, 6:03 PM CST
Where
Jackson County, 3.23 mi S of Elmer
Measured
1 in hail
Reported by
Public
Coordinates
34.434, -99.340

MPing report.

Hail, Kiowa

When
September 19, 6:08 PM CST
Where
Kiowa County, 0.76 mi NNW of Roosevelt
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
34.860, -99.025

Hail, Kiowa

When
September 19, 6:08 PM CST
Where
Kiowa County, 0.74 mi ENE of Cold Springs
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
34.805, -98.989

Thunderstorm Wind, Kiowa

When
September 19, 6:11 PM CST
Where
Kiowa County, 0.15 mi WSW of (Hbr)hobart Airport
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
34.989, -99.052

Hobart Municipal Airport (KHBR) observation. Outflow boundary wind gust.

Hail, Blaine

When
September 19, 6:14 PM CST
Where
Blaine County, 6 mi E of Watonga
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
35.841, -98.303

Thunderstorm Wind, Tillman

When
September 19, 6:15 PM CST
Where
Tillman County, 2.32 mi SE of Tipton Arpt
Measured
64 kt (74 mph) measured gust
Reported by
Mesonet
Coordinates
34.440, -99.138

Tipton (TIPT) Mesonet observation.

Thunderstorm Wind, Cotton

When
September 19, 6:20 PM CST
Where
Cotton County, 7.96 mi WNW of Cookietown
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.333, -98.567

Relayed images showing wind damage on a farm in the vicinity. The most significant damage occurred to a large metal barn, which had its roof fully removed. Time is radar estimated.

Hail, Caddo

When
September 19, 6:45 PM CST
Where
Caddo County, 3.84 mi NE of Boone
Measured
1 in hail
Reported by
Public
Coordinates
34.938, -98.410

Social media video.

Hail, Caddo

When
September 19, 6:49 PM CST
Where
Caddo County, 0.32 mi SSW of Ft Cobb
Measured
1 in hail
Reported by
Public
Coordinates
35.096, -98.442

MPing report.

Hail, Caddo

When
September 19, 6:50 PM CST
Where
Caddo County, 4.08 mi W of Stecker
Measured
1 in hail
Reported by
Public
Coordinates
34.953, -98.391

MPing report.

Hail, Caddo

When
September 19, 7:05 PM CST
Where
Caddo County, 3.75 mi S of Anadarko
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.026, -98.234

Hail, Grady

When
September 19, 7:40 PM CST
Where
Grady County, 1.83 mi SSE of Tuttle
Measured
0.75 in hail
Reported by
Public
Coordinates
35.267, -97.794

MPing report.

Hail, Grady

When
September 19, 7:45 PM CST
Where
Grady County, 3.1 mi ENE of Tuttle
Measured
0.75 in hail
Reported by
Public
Coordinates
35.301, -97.757

MPing report.

Hail, McClain

When
September 19, 7:45 PM CST
Where
McClain County, 1.02 mi WSW of Newcastle
Measured
2.25 in hail
Reported by
NWS Employee
Coordinates
35.245, -97.617

Hail, Canadian

When
September 19, 7:47 PM CST
Where
Canadian County, 4.9 mi N of Piedmont
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.711, -97.745

Relayed images showing quarter to golf ball size hail. Time is radar estimated.

Hail, McClain

When
September 19, 7:48 PM CST
Where
McClain County, 0.39 mi S of Newcastle
Measured
2 in hail
Reported by
Fire Department/Rescue
Coordinates
35.244, -97.601

Relayed image showing golf ball to hen egg size hail.

Hail, Grady

When
September 19, 7:49 PM CST
Where
Grady County, 5.92 mi NNE of Bridge Creek
Measured
1 in hail
Reported by
Public
Coordinates
35.307, -97.674

MPing report.

Hail, Cleveland

When
September 19, 7:54 PM CST
Where
Cleveland County, 9.77 mi W of Moore
Measured
1.25 in hail
Reported by
Public
Coordinates
35.357, -97.662

MPing report.

Hail, Cleveland

When
September 19, 8:00 PM CST
Where
Cleveland County, 1.93 mi WNW of (Oun)norman Westheimer Arpt
Measured
1.5 in hail
Reported by
Public
Coordinates
35.258, -97.503

MPing report.

Hail, Cleveland

When
September 19, 8:01 PM CST
Where
Cleveland County, 2.41 mi WSW of (Oun)norman Westheimer Arpt
Measured
1.25 in hail
Reported by
Public
Coordinates
35.239, -97.510

MPing report.

Hail, Cleveland

When
September 19, 8:01 PM CST
Where
Cleveland County, 1.06 mi ENE of (Oun)norman Westheimer Arpt
Measured
0.75 in hail
Reported by
Public
Coordinates
35.258, -97.454

MPing report.

Hail, Cleveland

When
September 19, 8:03 PM CST
Where
Cleveland County, 2.81 mi SSW of Moore
Measured
1.5 in hail
Reported by
Public
Coordinates
35.300, -97.501

MPing report.

Hail, Cleveland

When
September 19, 8:07 PM CST
Where
Cleveland County, 2.52 mi ENE of (Oun)norman Westheimer Arpt
Measured
0.75 in hail
Reported by
Public
Coordinates
35.266, -97.430

MPing report.

Hail, Cleveland

When
September 19, 8:08 PM CST
Where
Cleveland County, 4.36 mi NE of (Oun)norman Westheimer Arpt
Measured
1 in hail
Reported by
Public
Coordinates
35.301, -97.424

MPing report.

Hail, Oklahoma

When
September 19, 8:08 PM CST
Where
Oklahoma County, 6.72 mi NW of The Village
Measured
1.5 in hail
Reported by
Public
Coordinates
35.642, -97.631

Hail, Oklahoma

When
September 19, 8:09 PM CST
Where
Oklahoma County, 6.27 mi NW of The Village
Measured
1 in hail
Reported by
Public
Coordinates
35.630, -97.633

Hail, Oklahoma

When
September 19, 8:09 PM CST
Where
Oklahoma County, 5.14 mi NNW of The Village
Measured
1 in hail
Reported by
Public
Coordinates
35.638, -97.586

MPing report.

Hail, Cleveland

When
September 19, 8:17 PM CST
Where
Cleveland County, 1.7 mi W of Stella
Measured
0.75 in hail
Reported by
Public
Coordinates
35.324, -97.240

MPing report.

Hail, Cleveland

When
September 19, 8:21 PM CST
Where
Cleveland County, 0.62 mi NE of Stella
Measured
0.75 in hail
Reported by
Public
Coordinates
35.325, -97.201

MPing report.

Hail, Pottawatomie

When
September 19, 8:25 PM CST
Where
Pottawatomie County, 3.09 mi S of Dale
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.346, -97.059

Relayed image.

Hail, Pottawatomie

When
September 19, 8:29 PM CST
Where
Pottawatomie County, 1.08 mi SSW of Dale
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
35.375, -97.054

Video and images relayed via social media showing ping pong ball to hen egg size hail.

Hail, Pottawatomie

When
September 19, 8:35 PM CST
Where
Pottawatomie County, 2.28 mi NE of McLoud
Measured
1.5 in hail
Reported by
Public
Coordinates
35.463, -97.061

MPing report.

Hail, Pottawatomie

When
September 19, 8:38 PM CST
Where
Pottawatomie County, 4.09 mi NW of Shawnee
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.376, -96.965

Report of quarter to golf ball size hail.

Hail, Pottawatomie

When
September 19, 8:38 PM CST
Where
Pottawatomie County, 2.36 mi WNW of Aydelotte
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.450, -96.950

Hail, Pottawatomie

When
September 19, 8:41 PM CST
Where
Pottawatomie County, 2.09 mi N of Shawnee
Measured
1 in hail
Reported by
Public
Coordinates
35.360, -96.921

MPing report.

Hail, Pottawatomie

When
September 19, 8:43 PM CST
Where
Pottawatomie County, 3.18 mi SSW of Johnson
Measured
2.25 in hail
Reported by
NWS Employee
Coordinates
35.371, -96.870

Images relayed via social media.

Hail, Canadian

When
September 19, 8:44 PM CST
Where
Canadian County, 0.89 mi N of Yukon
Measured
1 in hail
Reported by
Public
Coordinates
35.513, -97.737

MPing report.

Hail, Canadian

When
September 19, 8:51 PM CST
Where
Canadian County, 1.67 mi E of Yukon
Measured
1 in hail
Reported by
Public
Coordinates
35.500, -97.710

MPing report.

Hail, Oklahoma

When
September 19, 8:52 PM CST
Where
Oklahoma County, 1.47 mi WSW of Bethany
Measured
0.75 in hail
Reported by
Public
Coordinates
35.501, -97.663

MPing report.

Hail, Seminole

When
September 19, 9:05 PM CST
Where
Seminole County, 2.27 mi N of Little
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
35.383, -96.671

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2023Every state in 2023This day in weather historyWarnings in Oklahoma, September 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1138984, 1138983, 1139087, 1139088, 1139089, 1139094, 1139090, 1139091, 1139093, 1139095, 1139096, 1139097, 1139098, 1139092, 1139100, 1139101, 1139102, 1139103, 1139119, 1139105, 1139106, 1139110, 1139138, 1139108, 1139112, 1139113, 1139114, 1139116, 1139120, 1139117, 1139121, 1139122, 1139142, 1139143, 1139144, 1139123, 1139124, 1139128, 1139125, 1139136, and more.